Alert archive / Nebraska / Flash Flood Warnings in 2015

Flash Flood Warning 5, NWS Omaha, NE

June 4, 20154 counties in Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 4, 2015, 4:33 PM CDT for 4 counties in Nebraska. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2015, 4:33 PM CDT (21:33 UTC)
Expired
Jun 4, 2015, 8:30 PM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
None

Counties Gage County, NE, Lancaster County, NE, Saline County, NE, Seward County, NE

The radar

The Omaha radar (KOAX), 98 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:13 PM CDTFLASH FLOODCortland, NEWATER BEGINNING TO MOVE OVER ROADWAY ON HIGHWAY 77.
Jun 4, 5:23 PM CDTFLASH FLOODHickman, NEHICKMAN CITY PARK UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 60 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
60 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WGUS53 KOAX 042133
FFWOAX
NEC067-109-151-159-050130-
/O.NEW.KOAX.FF.W.0005.150604T2133Z-150605T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
433 PM CDT THU JUN 4 2015

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SALINE COUNTY IN SOUTHEASTERN NEBRASKA...
  NORTHERN GAGE COUNTY IN SOUTHEASTERN NEBRASKA...
  SOUTHERN LANCASTER COUNTY IN SOUTHEASTERN NEBRASKA...
  SOUTHERN SEWARD COUNTY IN SOUTHEASTERN NEBRASKA...

* UNTIL 830 PM CDT
    
* AT 431 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO AN INCH OF RAIN 
  MAY HAVE ALREADY FALLEN. AND SEVERAL INCHES OF RAIN FELL 
  PREVIOUSLY IN THE LAST 24 HOURS OVER THE SAME. FLASH FLOODING MAY 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SOUTHERN LINCOLN...CRETE...MILFORD...WILBER...HICKMAN...FRIEND...
  BENNET...FIRTH...DORCHESTER...CORTLAND...BEAVER CROSSING...
  PANAMA...CLATONIA...HALLAM...ADAMS...ROCA...DENTON...GOEHNER...
  SPRAGUE AND CORDOVA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 472.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 35 AND 57.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 375.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4049 9737 4085 9736 4072 9647 4037 9647

$$

DEWALD
3 follow-up statements
134 
WGUS73 KOAX 042219
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT THU JUN 4 2015

NEC067-109-151-159-050130-
/O.CON.KOAX.FF.W.0005.000000T0000Z-150605T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE NE-GAGE NE-LANCASTER NE-SEWARD NE-
519 PM CDT THU JUN 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SALINE...NORTHERN GAGE...SOUTHERN LANCASTER AND SOUTHERN SEWARD
COUNTIES...

AT 517 PM CDT...EMERGENCY MANAGEMENT REPORTED WATER BEGINNING TO 
MOVE OVER THE ROADWAY ON HIGHWAY 77 NEAR CORTLAND. DOPPLER RADAR HAS 
ESTIMATED THAT UP TO 2 INCHES OF RAIN MAY HAVE ALREADY FALLEN. FLASH 
FLOODING WILL CONTINUE ACROSS THE WARNED AREA. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHERN LINCOLN...CRETE...MILFORD...WILBER...HICKMAN...FRIEND...
BENNET...FIRTH...DORCHESTER...CORTLAND...BEAVER CROSSING...PANAMA...
CLATONIA...HALLAM...ADAMS...ROCA...DENTON...GOEHNER...SPRAGUE AND
CORDOVA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 472.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 35 AND 57.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 375.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4049 9737 4085 9736 4072 9647 4037 9647

$$

DEWALD
396 
WGUS73 KOAX 042354
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
654 PM CDT THU JUN 4 2015

NEC067-109-151-159-050130-
/O.CON.KOAX.FF.W.0005.000000T0000Z-150605T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE NE-GAGE NE-LANCASTER NE-SEWARD NE-
654 PM CDT THU JUN 4 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SALINE...NORTHERN GAGE...SOUTHERN LANCASTER AND SOUTHERN SEWARD
COUNTIES...

AT 652 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN HAD MOVED OUT OF THE AREA. RAINFALL ESTIMATED FROM TWO TO 
THREE INCHES OF RAIN MAY HAVE FALLEN IN SOME AREAS IN THE PREVIOUS 3 
HOURS AND WATER WAS REPORTED OVER HIGHWAY 77 NEAR CORTLAND EARLIER. 
THERE MAY BE SEVERAL DRY HOURS THIS EVENING...HOWEVER ADDITIONAL 
THUNDERSTORMS COULD MOVE IN LATER TONIGHT. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SOUTHERN LINCOLN...CRETE...MILFORD...WILBER...HICKMAN...FRIEND...
BENNET...FIRTH...DORCHESTER...CORTLAND...BEAVER CROSSING...PANAMA...
CLATONIA...HALLAM...ADAMS...ROCA...DENTON...GOEHNER...SPRAGUE AND
CORDOVA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 2 IN NEBRASKA BETWEEN MILE MARKERS 466 AND 472.
 HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 35 AND 57.
 INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 366 AND 375.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4049 9737 4085 9736 4072 9647 4037 9647

$$

DEWALD
933 
WGUS73 KOAX 050122
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
822 PM CDT THU JUN 4 2015

NEC067-109-151-159-050130-
/O.EXP.KOAX.FF.W.0005.000000T0000Z-150605T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SALINE NE-GAGE NE-LANCASTER NE-SEWARD NE-
822 PM CDT THU JUN 4 2015

...THE FLASH FLOOD WARNING FOR SALINE...NORTHERN GAGE...SOUTHERN
LANCASTER AND SOUTHERN SEWARD COUNTIES WILL EXPIRE AT 830 PM CDT...

THE HEAVY RAIN HAS ENDED FOR THE MOMENT...THUS THE FLASH FLOOD 
WARNING THAT WAS PREVIOUSLY IN EFFECT WILL BE ALLOWED TO EXPIRE. 
HOWEVER...AN AREA OF STRONG STORMS JUST THE NORTHWEST MAY MOVE OVER 
THIS PORTION OF SOUTHEAST NEBRASKA IN THE NEXT HOUR OR TWO WHICH 
COULD BRING A RENEWED FLASH FLOOD THREAT TO THE REGION. THUS...A 
FLASH FLOOD WATCH REMAINS IN EFFECT. 

LAT...LON 4049 9737 4085 9736 4072 9647 4037 9647

$$

DEWALD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:41 PM CDT, 52 minutes earlier.

Area forecast discussion, Jun 4, 3:41 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
341 PM CDT THU JUN 4 2015

.SHORT TERM...(TONIGHT THROUGH SUNDAY)
ISSUED AT 335 PM CDT THU JUN 4 2015

POTENTIAL FOR HEAVY RAIN AND SEVERE STORMS TONIGHT REMAINS THE
PRIMARY FORECAST CONCERN.

AS WAS THE CASE YESTERDAY...EXACT AREAS OF HEAVY RAIN WILL AGAIN BE
COMPLICATED BY MORNING CONVECTION AND RESULTANT OUTFLOW AND
MESOSCALE BOUNDARIES. THIS AFTERNOON WE ARE ALREADY SEEING SCATTERED
SHOWERS/STORMS FIRING IN CENTRAL AND SOUTHEAST NEBRASKA WHERE WEAK
MID LEVEL IMPULSE WAS TAPPING ELEVATED INSTABILITY ABOVE RELATIVELY
STABLE POST-COMPLEX SURFACE LAYER. THESE STORMS WILL LIKELY CONTINUE
INTO THE EVENING...AND COULD BECOME BETTER ORGANIZED AS SHEAR
PARAMETERS BECOME MORE FAVORABLE AS MID LEVEL JET SEGMENT
OVERSPREADS THE AREA. SPOTTY HEAVY RAINS COULD OCCUR WITH
THESE...AND PERHAPS SOME HAIL GIVEN A LITTLE BETTER ORGANIZATION
WITH TIME.

BELIEVE BETTER CHANCE FOR HEAVY RAIN AND POTENTIALLY STRONGER STORMS
WILL COME LATER IN THE EVENING AND OVERNIGHT. SURFACE-BASED
INSTABILITY WAS INCREASING MARKEDLY IN NORTHWEST KANSAS JUST SOUTH
OF THE NEBRASKA BORDER...COINCIDENT WITH LOW LEVEL CONVERGENCE NEAR
TRIPLE POINT INTERSECTION OF COOL FRONT TO THE NORTHEAST AND WARM
FRONT DRAPED EAST THEN SOUTHEAST ACROSS KANSAS. AS STORMS DEVELOP IN
THAT AREA LATER TODAY...EXPECT AN EASTWARD DRIFT/DEVELOPMENT ALONG
NORTHWARD-MOVING WARM FRONT...WORKING INTO SOUTH CENTRAL NEBRASKA
THIS EVENING AND EVENTUALLY OUR AREA LATER TONIGHT. STRENGTHENING
LOW LEVEL JET WILL ONCE AGAIN MAINTAIN STORMS AS THEY MOVE THROUGH
EASTERN NEBRASKA AND SOUTHWEST IOWA. A COUPLE OF SCHOOLS OF
THOUGHT ON EXACT TRACK IS OFFERED BY MODEL OUTPUT...WITH VARIOUS
SYNOPTIC MODELS KEEPING MOST CONVECTION IN NORTHERN KANSAS...AND
HI-RES MESOSCALE OUTPUT PLACING AXIS FARTHER NORTH INTO NEBRASKA.
AM THINKING WARM FRONT WILL LIFT TO NEAR THE KANSAS/NEBRASKA
BORDER THIS EVENING...WITH HIGH THETA-E SURFACE AIR RIDING NORTH
ALONG FRONTAL SLOPE INTO EASTERN NEBRASKA. THIS WILL INCREASE BOTH
THE RAIN AND SEVERE POTENTIAL ACROSS OUR AREA LATER THIS EVENING
AND OVERNIGHT. HAIL WILL BE PRIMARY SEVERE THREAT NORTH OF WARM
FRONT...BUT IF FRONT LIFTS FARTHER NORTH...DAMAGING WINDS COULD
OCCUR IN SOUTHEAST NEBRASKA. AND THERE WILL BE AT LEAST A SMALL
CHANCE FOR AN ISOLATED TORNADO NEAR THE WARM FRONT DURING THE
EVENING.

HEAVY RAIN POTENTIAL WILL INCREASE WITH TIME OVERNIGHT AS WELL. HIGH
PRECIPITABLE WATER VALUES COMBINED WITH LOW LEVEL JET BECOMING MORE
SOUTHWESTERLY WITH TIME PAST MIDNIGHT SUGGESTS TRAINING OF STORMS
LEADING TO POTENTIALLY COPIOUS RAIN AMOUNTS. A COMBINATION OF HI-RES
MODEL OUTPUT SUGGESTS AREAS ALONG HIGHWAY 30 AND INTERSTATE 80 IN
NEBRASKA...AND ACROSS THE FOUR SOUTHWEST IOWA COUNTIES...WILL SEE
THE HIGHEST POTENTIAL FOR HEAVY RAIN...WITH STORMS DRIFTING
SOUTHEAST LATE TONIGHT INTO FRIDAY MORNING.

EXPECT ACTIVITY TO MOVE OFF TO THE EAST BY LATE MORNING FRIDAY...BUT
LINGERING SHOWERS/STORMS WILL CERTAINLY BE POSSIBLE IN OUR SOUTH
THROUGH MUCH OF THE DAY. ATTENTION THEN TURNS TO ANOTHER MID LEVEL
IMPULSE RIDING OUT OF THE ROCKIES TO INDUCE MORE CONVECTION FRIDAY
NIGHT INTO SATURDAY. SAME SCENARIO IS FORECAST SATURDAY NIGHT INTO
SUNDAY. HOWEVER UPPER LOW SINKING INTO THE SOUTHWEST STATES WILL
ALLOW HEIGHTS TO RISE IN THE PLAINS EACH DAY...WHICH SHOULD
EFFECTIVELY SHUNT HIGHEST RAIN/CONVECTIVE POTENTIAL A LITTLE NORTH
EACH NIGHT. THUS EXPECT NORTHEAST NEBRASKA TO SEE BEST BET FOR
STORMS FRIDAY NIGHT INTO SATURDAY...AND PERHAPS SOUTHERN SOUTH
DAKOTA ON SATURDAY NIGHT. STILL WILL BE SEEING HIGH PRECIPITABLE
WATER AND INSTABILITY VALUES...ALONG WITH NOCTURNAL LOW LEVEL JET.
SO FAVORABLE CONDITIONS SHOULD BE IN PLACE THROUGH SUNDAY FOR BOUTS
OF HEAVY RAIN THAT WILL FAVOR THE NIGHTTIME HOURS.

DURING THE DAY SUNDAY...A COLD FRONT IS FORECAST TO SWEEP SOUTH IN
WAKE OF MORNING MID LEVEL SHORTWAVE. FRONT SHOULD BE OVER OUR
SOUTHERN CWA IN THE AFTERNOON WHEN/WHERE HIGH INSTABILITY WILL
RESIDE AS TEMPERATURES CLIMB WELL INTO THE 80S. MAY BE THE LAST
CHANCE FOR STORMS...AT LEAST FOR A DAY OR SO...SUNDAY AFTERNOON.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 335 PM CDT THU JUN 4 2015

THE LONGER TERM PERIOD WILL BEGIN WITH MID LEVEL TROUGH SWINGING
THROUGH THE PLAINS...DRIVING A COLD FRONT SOUTH OF OUR AREA SUNDAY
NIGHT. LINGERING STORMS FROM SUNDAY AFTERNOON COULD AFFECT THE
SOUTHERN CWA...BUT OTHERWISE A MAINLY DRY PERIOD IS EXPECTED FOR A
COUPLE OF DAYS TO BEGIN THE WEEK. GENERALLY NORTHWEST FLOW ALOFT IS
FORECAST INTO TUESDAY BEFORE FLAT UPPER RIDGING OOZES THROUGH THE
PLAINS WITH WEST-SOUTHWEST FLOW FOLLOWING BY WEDNESDAY NIGHT. WILL
REINTRODUCE THUNDERSTORMS INTO THE FORECAST WHEN THAT
OCCURS...OTHERWISE WILL KEEP THINGS GENERALLY DRY AND WARM.

&&

.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 114 PM CDT THU JUN 4 2015

CONVECTION HAS STARTED A BIT SOONER THAN EXPECTED EARLY THIS
AFTERNOON. PERIODS OF STORMS ARE EXPECTED TO PREVAIL THROUGH MUCH
OF THE PERIOD AS WEAK SHORT WAVE MOVES ACROSS THE REGION TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 335 PM CDT THU JUN 4 2015

HEAVY RAIN RESULTED FROM OVERNIGHT AND MORNING THUNDERSTORMS IN
SOUTHEAST NEBRASKA. WIDESPREAD 1 TO 2 INCH AMOUNTS WERE
RECEIVED...WITH REPORTS OF 3 TO 5 INCH AMOUNTS COMMON IN PARTS OF
SOUTHEAST NEBRASKA. THUS THAT AREA IS PRIMED FOR ADDITIONAL FLOODING
WHEN ADDITIONAL RAINS OCCUR. ALREADY SEEING AN INCREASE IN COVERAGE
OF STORMS THIS AFTERNOON...JUST NORTH OF WHERE HEAVIEST RAINS FELL
OVERNIGHT. AND WITH SOME AGREEMENT AMONG HI-RES MESOSCALE MODELS
SUGGESTING ALONG AND JUST NORTH OF INTERSTATE 80 IN NEBRASKA WILL SEE
THE HEAVIEST RAINS OVERNIGHT...HAVE EXPANDED FLOOD WATCH NORTH AS
WELL...TO INCLUDE THE OMAHA METRO AND FOUR SOUTHWEST IOWA COUNTIES.

VARIOUS MODEL QPF FORECAST SUGGEST 1 TO 2 INCHES OF RAIN ARE
POSSIBLE OVERNIGHT. HOWEVER PRECIPITABLE WATER VALUES OVER 1.7
INCHES AND FAVORABLE LOW LEVEL JET POSITIONING SUGGEST EFFICIENT
RAIN-PRODUCING TRAINING STORMS THAT COULD EASILY DUMP SPOTTY 5+ INCH
RAINS AGAIN TONIGHT.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NEZ050>053-
     065>068-078-088>093.

IA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR IAZ079-080-090-
     091.

&&

SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...FOBERT
HYDROLOGY...DERGAN
Hazardous weather outlook, Jun 4, 11:36 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1136 AM CDT THU JUN 4 2015

IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-050645-
POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BUTLER-SAUNDERS-
DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-
JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1136 AM CDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WITH HEAVY RAIN IS LIKELY ACROSS
THE AREA TONIGHT. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY HAZARD. ISOLATED TORNADOES ARE ALSO
POSSIBLE THIS EVENING.

A NEARLY STATIONARY SURFACE BOUNDARY REMAINS ACROSS NORTHERN
KANSAS LATE THIS MORNING AND NEW STORM DEVELOPMENT IS EXPECTED
TO TAKE PLACE LATE THIS AFTERNOON IN THE VICINITY OF NORTH
CENTRAL KANSAS WHERE BETTER INSTABILITY AND SHEAR WILL BE IN
PLACE. STORMS WILL THEN SPREAD EAST OR NORTHEAST DURING THE
EVENING AND OVERNIGHT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL VERY GRADUALLY DECREASE FROM NORTH TO
SOUTH THROUGH SUNDAY NIGHT OVER THE OUTLOOK AREA WHEN A
DRIER...MORE STABLE AIR MASS FILTERS IN BEHIND A COLD FRONT
PUSHING INTO THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050645-
MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-
BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-
1136 AM CDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE A CHANCE OF THUNDERSTORMS LATE TONIGHT ACROSS
NORTHEAST NEBRASKA INTO WEST CENTRAL IOWA. ISOLATED SEVERE STORMS
ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.

A NEARLY STATIONARY SURFACE BOUNDARY REMAINS ACROSS NORTHERN
KANSAS LATE THIS MORNING AND NEW STORM DEVELOPMENT IS EXPECTED
TO TAKE PLACE LATE THIS AFTERNOON IN THE VICINITY OF NORTH
CENTRAL KANSAS WHERE BETTER INSTABILITY AND SHEAR WILL BE IN
PLACE. STORMS WILL THEN SPREAD EAST OR NORTHEAST DURING THE
EVENING AND OVERNIGHT INTO EASTERN NEBRASKA AND SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES WILL VERY GRADUALLY DECREASE FROM NORTH TO
SOUTH THROUGH SUNDAY NIGHT OVER THE OUTLOOK AREA WHEN A
DRIER...MORE STABLE AIR MASS FILTERS IN BEHIND A COLD FRONT
PUSHING INTO THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

FOBERT

In the hours before

Special weather statement, Jun 4, 3:30 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
330 PM CDT THU JUN 4 2015

NEZ065-066-078-089-042115-
SEWARD NE-GAGE NE-LANCASTER NE-SALINE NE-
330 PM CDT THU JUN 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...NORTHWESTERN
GAGE...SOUTHWESTERN LANCASTER AND SOUTHEASTERN SEWARD COUNTIES UNTIL
415 PM CDT...

AT 329 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DORCHESTER...OR 29 MILES SOUTHEAST OF YORK...MOVING EAST AT 30 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN LINCOLN...CRETE...WILBER...HICKMAN...FRIEND...FIRTH...
DORCHESTER...CORTLAND...HALLAM...ROCA...DENTON...SPRAGUE...STAGECOACH
STATE RECREATION AREA...BLUESTEM STATE RECREATION AREA...WALNUT CREEK
RECREATION AREA AND OLIVE CREEK STATE RECREATION AREA.

THIS INCLUDES HIGHWAY 77 IN NEBRASKA BETWEEN MILEMARKERS 37 AND 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4052 9728 4066 9729 4078 9663 4045 9657
TIME...MOT...LOC 2029Z 261DEG 27KT 4059 9717

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:28 AM CDTSpecial Weather StatementOAXSaline32 min
Jun 4, 12:33 AM CDTSpecial Weather StatementOAXPawnee42 min
Jun 4, 12:41 AM CDTSevere Thunderstorm WarningOAXPawnee34 min
Jun 4, 12:57 AM CDTSpecial Weather StatementOAXRichardson33 min
Jun 4, 1:02 AM CDTSpecial Weather StatementOAXSaline, Seward43 min
Jun 4, 1:17 AM CDTSpecial Weather StatementOAXPawnee28 min
Jun 4, 1:23 AM CDTAreal Flood AdvisoryOAXPawnee, Richardson3 hr
Jun 4, 1:46 AM CDTSpecial Weather StatementOAXLancaster44 min
Jun 4, 2:10 AM CDTFlash Flood WarningOAXRichardson3 hr
Jun 4, 2:33 AM CDTSpecial Weather StatementOAXRichardson42 min
Jun 4, 5:42 AM CDTSpecial Weather StatementOAXSaline33 min
Jun 4, 5:54 AM CDTSevere Thunderstorm WarningOAXJefferson, Saline36 min
Jun 4, 6:29 AM CDTSpecial Weather StatementOAXJefferson, Saline31 min
Jun 4, 7:01 AM CDTSpecial Weather StatementOAXGage, Johnson, Otoe29 min
Jun 4, 7:03 AM CDTSpecial Weather StatementOAXGage42 min
Jun 4, 7:36 AM CDTSpecial Weather StatementOAXNemaha, Otoe39 min
Jun 4, 8:14 AM CDTSpecial Weather StatementOAXGage, Jefferson46 min
Jun 4, 8:41 AM CDTRiver Flood WarningOAXSaline6 days
Jun 4, 9:00 AM CDTAreal Flood WarningOAXJefferson, Saline3 hr
Jun 4, 9:01 AM CDTSpecial Weather StatementOAXGage, Pawnee44 min
Jun 4, 9:03 AM CDTAreal Flood WarningOAXJohnson, Pawnee, Richardson3 hr
Jun 4, 10:09 AM CDTRiver Flood WarningOAXLancaster35 hr
Jun 4, 10:18 AM CDTRiver Flood WarningOAXRichardson67 hr
Jun 4, 12:47 PM CDTRiver Flood WarningOAXNemaha45 hr
Jun 4, 1:14 PM CDTFlash Flood WatchOAXButler, Cass, Douglas, Gage, Jefferson, Johnson and 9 more17 hr
Jun 4, 2:09 PM CDTRiver Flood WarningOAXGage5 days
Jun 4, 3:30 PM CDTSpecial Weather StatementOAXSaline45 min
Jun 4, 4:49 PM CDTRiver Flood WarningOAXRichardson64 hr
Jun 4, 5:25 PM CDTFlash Flood WarningOAXJohnson3 hr
Jun 4, 6:25 PM CDTFlash Flood WarningOAXNemaha, Pawnee, Richardson4 hr
Jun 4, 6:40 PM CDTRiver Flood AdvisoryOAXJefferson25 hr

Nearby

Flash Flood Warnings in Nebraska, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.